Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Mar 21, 2007, 11:49 PM CDT for Richland County, Wisconsin. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2007, 11:49 PM CDT (04:49 UTC)
- Expired
- Mar 22, 2007, 12:11 AM CDT
- In force
- 22 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Richland County, WI
The radar
The La Crosse radar (KARX), 74 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 11:59 PM CDT | HAIL 1 | Gillingham, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 220450 SVRARX WIC103-220530- /O.NEW.KARX.SV.W.0004.070322T0449Z-070322T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1149 PM CDT WED MAR 21 2007 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHLAND COUNTY IN SOUTHWEST WISCONSIN... * UNTIL 1230 AM CDT * AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR COUNTY ROADS A AND Z...OR ABOUT 6 MILES NORTHWEST OF RICHLAND CENTER...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SYLVAN AND ASH RIDGE AROUND 1150 PM... RICHLAND CENTER AROUND 1155 PM... BUNKER HILL AND KEYESVILLE AROUND 1205 AM... GERMANTOWN AND HIGHWAY 58 AND COUNTY K AROUND 1210 AM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4345 9067 4324 9065 4328 9020 4356 9020 $$ BINAU
2 follow-up statements
000 WWUS53 KARX 220500 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1159 PM CDT WED MAR 21 2007 WIC103-220530- /O.CON.KARX.SV.W.0004.000000T0000Z-070322T0530Z/ RICHLAND WI- 1159 PM CDT WED MAR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR RICHLAND COUNTY... AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ROCKBRIDGE...OR 8 MILES NORTH OF RICHLAND CENTER...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GERMANTOWN AND HIGHWAY 58 AND COUNTY K AROUND 1205 AM... OTHER STRONG...TO POSSIBLY SEVERE THUNDERSTORMS WILL ALSO CROSS THE SOUTHERN PORTIONS OF RICHLAND COUNTY THROUGH 1230 AM WITH PEA TO DIME SIZED HAIL. AFFECTED AREAS WILL INCLUDE FIVE POINTS...BASSWOOD...WESTPORT...AND SEXTONVILLE. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4345 9067 4324 9065 4328 9020 4356 9020 $$ BINAU
000 WWUS53 KARX 220511 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1210 AM CDT THU MAR 22 2007 WIC103-220520- /O.CAN.KARX.SV.W.0004.000000T0000Z-070322T0530Z/ RICHLAND WI- 1210 AM CDT THU MAR 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. STRONG STORMS ARE STILL LIKELY ACROSS THE SOUTHERN PORTIONS OF RICHLAND COUNTY THROUGH 1230 AM. PEA TO HALF INCH SIZED HAIL WILL BE POSSIBLE. HEAVY RAIN UP TO AN INCH IN A HALF HOUR PERIOD MAY CAUSE LOCALIZED FLOODING OF POOR DRAINAGE AREAS AND LOW LYING AREAS. THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION. LAT...LON 4345 9067 4324 9065 4328 9020 4356 9020 $$ BINAU
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 8:57 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 21, 8:57 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 857 PM CDT WED MAR 21 2007 .UPDATE...0155Z SURFACE OBSERVATIONS INDICATED COLD FRONT EXTENDED FROM NEAR KDLH...TO KFBL...TO KOMA. LINE OF CONVECTION ACCOMPANIED THE FRONT IN ZONE OF LOW LEVEL THETA-E CONVERGENCE AND LOW LEVEL MOISTURE CONVERGENCE. ISOLATED STRONGER STORMS NOTED BETWEEN KAUM AND KCCY. BEST SURFACE BASED CAPE OF 500 J/KG AND ABOVE CONTINUES TO RESIDE ACROSS IOWA. SURFACE BASED CIN VALUES IN EXCESS OF 300 J/KG ACROSS THE FORECAST AREA...SO CONVECTION CONTINUES TO REMAIN ELEVATED AND THUS LARGE HAIL WILL BE MAIN THREAT THIS EVENING. BASED ON STEADY MOVEMENT OF SURFACE FRONT ACROSS THE FORECAST AREA...INSTABILITY ANTICIPATED TO PUSH FURTHER SOUTH AND EAST...AS SHOWN IN LATEST RUC. THEREFORE...CONVECTION EXPECTED TO CONTINUE MOVING EASTWARD ACROSS THE FORECAST AREA...WITH ISOLATED LARGE HAIL THREAT MAINLY CONFINED TO NORTHEAST IOWA AND PERHAPS ADJACENT AREAS OF SOUTHWEST WI. CURRENT DATA BASE WAS IN GOOD SHAPE WITH FORECAST DETAILS. NO UPDATES PLANNED UNTIL LATER IN THE EVENING...WITH FURTHER PROGRESSION OF FRONT AND ASSOCIATED CONVECTION. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
Hazardous weather outlook, Mar 21, 4:02 PM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 402 PM CDT WED MAR 21 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-221100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 402 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS STILL A CHANCE FOR SOME SEVERE STORMS TO DEVELOP THIS EVENING AS A COLD FRONT MOVES ACROSS THE REGION. THE MAIN THREAT WILL BE LARGE HAIL...ALTHOUGH THERE IS AN ISOLATED THREAT FOR SOME DAMAGING WINDS. IF ANY SEVERE WEATHER DEVELOPS IT SHOULD OCCUR BETWEEN 7 AND 11 PM. IN ADDITION...ANY THUNDERSTORMS THAT PRODUCE HIGH RAINFALL RATES MAY LEAD TO SOME LOCALIZED FLOODING ISSUES IN SMALL STREAMS...POOR DRAINAGE AREAS AND LOW LYING AREAS. WHILE THE POTENTIAL FOR SEVERE WEATHER WILL EXIST ACROSS THE ENTIRE AREA THIS EVENING...THE GREATEST THREAT OF SEVERE WEATHER WILL BE ACROSS NORTHEAST IOWA...INTO PORTIONS OF SOUTHWEST WISCONSIN AND SOUTHEAST MINNESOTA SOUTH OF INTERSTATE 90...WITH CHANCES DECREASING TO THE NORTH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL RETURN TO THE AREA LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS WARMTH AND MOISTURE RETURN TO THE AREA. IT IS TOO EARLY TO DISCERN THE SEVERE POTENTIAL WITH THIS WEATHER PATTERN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 7 AND 11 PM THIS EVENING ESPECIALLY FOR AREAS SOUTH OF INTERSTATE 90. SPOTTERS AND SPOTTER GROUPS SHOULD MONITOR THUNDERSTORM DEVELOPMENT THIS EVENING...AND BE PREPARED FOR ACTIVATION. ANY REPORTS OF FLOODING WOULD BE APPRECIATED IN ADDITION TO SEVERE WEATHER REPORTS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
In the hours before
Local storm report, Mar 21, 9:03 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
903 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 4 NW MITCHELL 43.36N 92.93W
03/21/2007 E0.75 INCH MITCHELL IA LAW ENFORCEMENT
HAIL REPORTED IN SAINT ANSGAR
&&
04Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.